Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 421, NWS Little Rock, AR

September 1, 2000Johnson County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Sep 1, 2000, 1:55 PM CDT for Johnson County, Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 1, 2000, 1:55 PM CDT (18:55 UTC)
Expired
Sep 1, 2000, 2:45 PM CDT
In force
50 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County Johnson County, AR

The radar

The Western Arkansas radar (KSRX), 87 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.9 hours before the alert went out and 329 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 245 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
245 J/kg
Mixed-layer CIN
-275 J/kg
Mixed-layer LCL
2269 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

943 
WUUS54 KLZK 011855
SVRLIT
ARC071-011945-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
155 PM CDT FRI SEP 1 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JOHNSON COUNTY IN WESTERN ARKANSAS

* UNTIL 245 PM CDT

* AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES NORTH OF CLARKSVILLE...MOVING SOUTH AT
  10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLARKSVILLE AROUND 240 PM CDT
  KNOXVILLE AND LAMAR AROUND 245 PM CDT

THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND
GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS
AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR
YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 10:57 AM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Sep 1, 10:57 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1057 AM CDT FRI SEP 1 2000

I WILL BE UPDATING THE ZONES SHORTLY TO INCLUDE A 20 PERCENT CHANCE
OF THUNDERSTORMS FOR MY ENTIRE CWFA...AS THERE ARE SOME SHOWERS AND
THUNDERSTORMS DEVELOPING ACROSS THE ARKADELPHIA AND CAMDEN AREAS.
MORE ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON. IT
APPEARS THAT THE TEMPERATURES ARE RUNNING COOLER TODAY THAN
YESTERDAY. SO...I HAVE LOWERED THE TEMPERATURES A CATEGORY IN THE
CENTRAL THIRD OF MY CWFA FROM 105 TO 110 TO NEAR 105. HIGHS SHOULD
STILL BE NEAR RECORDS WITH THE FOLLOWING LIST OF RECORDS FOR TODAY.

SOME RECORDS FOR TODAY 9/1

LOCATION          RECORD      YEAR
--------          ------      ----
HARRISON           100       1947-1951
HOT SPRINGS        106       1947
NORTH LITTLE ROCK  106       1947
PINE BLUFF         105       1938

(49)

.LIT...HEAT ADVISORY TODAY THROUGH SATURIDAY FOR
    ZONES 16-21-22-25-30>34-37>47-52>57-62>69

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 1:49 PM CDTSevere Thunderstorm WarningLZKPope41 min
Sep 1, 1:51 PM CDTSevere Thunderstorm WarningLZKPolk39 min
Sep 1, 1:58 PM CDTSevere Thunderstorm WarningLZKConway, Van Buren47 min
Sep 1, 2:27 PM CDTSevere Thunderstorm WarningLZKPope48 min
Sep 1, 2:42 PM CDTSevere Thunderstorm WarningLZKHot Spring48 min
Sep 1, 2:46 PM CDTSevere Thunderstorm WarningLZKYell44 min
Sep 1, 2:57 PM CDTSevere Thunderstorm WarningLZKGarland48 min
Sep 1, 3:23 PM CDTSevere Thunderstorm WarningLZKDallas52 min
Sep 1, 3:28 PM CDTSevere Thunderstorm WarningLZKClark, Hot Spring47 min
Sep 1, 3:42 PM CDTSevere Thunderstorm WarningLZKWhite48 min
Sep 1, 3:43 PM CDTSevere Thunderstorm WarningLZKPerry47 min
Sep 1, 4:04 PM CDTSevere Thunderstorm WarningLZKPulaski41 min
Sep 1, 4:10 PM CDTSevere Thunderstorm WarningLZKFaulkner, White50 min
Sep 1, 4:40 PM CDTSevere Thunderstorm WarningLZKGrant, Jefferson, Pulaski50 min
Sep 1, 5:00 PM CDTSevere Thunderstorm WarningLZKSaline45 min
Sep 1, 5:12 PM CDTSevere Thunderstorm WarningLZKCalhoun48 min
Sep 1, 5:21 PM CDTSevere Thunderstorm WarningLZKOuachita39 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.